Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 29, 2004, 11:27 PM CDT for Edmonson County, Warren County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 11:27 PM CDT (04:27 UTC)
- Expired
- May 30, 2004, 12:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Edmonson County, KY, Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 300427
SVRLMK
KYC061-227-300500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM CDT SAT MAY 29 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL MIDNIGHT CDT
* AT 1119 PM CDT...THE PUBLIC REPORTED SEVERAL TREES DOWN OVER
NORTHERN WARREN COUNTY. THIS STORM WAS LOCATED ABOUT 11 MILES
NORTHWEST OF BOWLING GREEN...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINDYVILLE BY 1150 PM CDT
BROWNSVILLE BY 1155 PM CDT
SWEEDEN...RHODA AND 6 MILES SOUTH OF BEE SPRING BY MIDNIGHT CDT
LAT...LON 3709 8661 3717 8662 3716 8648 3718 8641
3724 8643 3733 8621 3720 8614 3711 8619
3701 8655
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:30 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, May 29, 1:30 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SAT MAY 29 2004 ...STRONG STORMS POSSIBLE ONCE AGAIN SUNDAY NIGHT... SURFACE ANALYSIS EARLY THIS AFTERNOON PLACES A STATIONARY FRONT STRETCHING SOUTHEAST FROM SOUTHWEST ILLINOIS THROUGH WESTERN KENTUCKY INTO EAST CENTRAL INDIANA. VERY HUMID AIRMASS NOTED SOUTH OF THE FRONT WITH 70 DEWPOINTS IN WESTERN TENNESSEE. NORTH OF THE FRONT...SHALLOWER MOISTURE ALLOWING JUST SOME AFTERNOON CUMULUS TO DEVELOP ACROSS CENTRAL AND SOUTHERN KENTUCKY. EXPECT TWO CHANCES OF CONVECTION OVER THE NEXT 36 HOURS. FIRST WILL ARRIVE TONIGHT AS FRONT TO THE SOUTH BEGINS TO LIFT NORTH AS A WARM FRONT. AS THIS FRONT MOVES NORTH THROUGH NORTHERN KENTUCKY DURING THE EARLY MORNING HOURS...A STRENGTHENING LOW LEVEL JET WILL LIFT HUMID AIR OVER THE RETREATING BOUNDARY. IN ADDITION...A WEAK UPPER FEATURE WILL MOVE NORTHEAST ACROSS SOUTHERN ILLINOIS THROUGH THE EARLY MORNING HOURS. ELEVATED CAPES ARE FORECAST TO APPROACH 1000 JOULES AND EXPECT SCATTERED STORMS TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH THE MORNING HOURS. FEEL THE BEST CHANCES OF CONVECTION TONIGHT WILL BE ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY. BY SUNDAY AFTERNOON CWA WILL BE UNDER WARM SECTOR OF A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS. A STRONG JET STEAM WILL MOVE SOUTHEAST ACROSS THE CENTRAL PLAINS. WITH LOW PRESSURE MOVING INTO THE UPPER MIDWEST...THE UPPER TROUGH WILL TAKE A NEGATIVE TILT AS STRONG DYNAMICS ALOFT MOVE EAST ACROSS THE LOWER MISSISSIPPI VALLEY. STORMS ARE EXPECTED TO FORM A LINE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY SUNDAY AFTERNOON AS STRONG FORCING AND COLD FRONT MOVES INTO HUMID AIR. BEST CHANCE OF SEVERE STORMS EXPECTED TO ARRIVE IN FORM OF A SQUALL LINE EXPECTED TO CROSS REGION DURING THE LATE EVENING THROUGH THE EARLY MORNING HOURS. AHEAD OF THIS LINE...LOW LEVEL WINDS WILL STRENGTHEN CONSIDERABLY. WITH FORECAST 2000FT WINDS APPROACHING 50 KNOTS JUST AHEAD OF THIS LINE...POTENTIAL FOR WIDESPREAD DAMAGING WINDS EXISTS WITH THIS LINE. SKIES WILL CLEAR RAPIDLY MEMORIAL DAY AFTERNOON BEHIND THIS LINE AS MUCH DRIER AIR ARRIVES. EXPECT DRY AND COOLER CONDITIONS THROUGH TUESDAY. IN THE EXTENDED (TUESDAY NIGHT THROUGH SATURDAY) BY LATE TUESDAY STRONG ZONAL UPPER AIR FLOW WILL EXTEND FROM THE OHIO VALLEY THROUGH THE MID ATLANTIC COAST AS A TROUGH ACROSS EASTERN CANADA AND THE GREAT LAKES BEGINS TO DEEPEN AND SAG SOUTH. A DISTURBANCE IS EXPECTED TO MOVE SOUTHEASTWARD INTO THE BASE OF THE GREAT LAKES TROUGH BY EARLY WEDNESDAY...MOVING ACROSS THE OHIO VALLEY DURING THE AFTERNOON. WITH COOL TEMPERATURES ALOFT...SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS INDIANA AND KENTUCKY. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA THURSDAY AS UPPER AIR TROUGH ROTATES EAST TOWARDS THE MID ATLANTIC. AS THIS HIGH MOVES SOUTH OUT OF THE UPPER MIDWEST, NORTH WINDS WILL BRING IN DRIER AIR AND END ANY CHANCE OF RAIN. PARTLY CLOUDY SKIES WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES WILL CONTINUE THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE MOVES OVERHEAD. SATURDAY WILL WARM SOMEWHAT AS WINDS SWITCH TO THE SOUTH AS SURFACE RIDGE AXIS MOVES EAST. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
Hazardous weather outlook, May 29, 3:30 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT SAT MAY 29 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 330 PM EDT (230 PM CDT) SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS EVENING AND OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65. A LATE SPRING STORM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TONIGHT NIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE OUTLOOK AREA. BY SUNDAY EVENING...STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THE COMBINATION OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES. SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL. ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE POSSIBLE. PRIOR TO THIS EVENINGS THUNDERSTORMS A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE NORTH PORTION OF THE OUTLOOK AREA THIS MORNING. THESE STORMS ARE ALONG A WARM FRONT WHICH WILL LIFT NORTH DURING THE DAY. NO SEVERE WEATHER IS EXPECTED BUT VERY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. JA
In the hours before
Special weather statement, May 29, 8:44 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 944 PM EDT SAT MAY 29 2004 KYZ061-070>073-300400- ALLEN KY-BUTLER KY-LOGAN KY-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...RUSSELLVILLE 844 PM CDT SAT MAY 29 2004 A BATCH OF THUNDERSTORMS WILL MARCH OUT OF TENNESSEE AND ACROSS SOUTH-CENTRAL KENTUCKY THROUGH MIDNIGHT. THE STRONGER OF THE STORMS WILL PRODUCE TORRENTIAL RAIN, GUSTY WINDS TO 25 MPH AND FREQUENT LIGHTING. THE ACTIVITY WILL AFFECT THE RUSSELLVILLE-BOWLING GREEN- FRANKLIN-MORGANTOWN CORRIDOR. PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE AS WELL. REMEMBER DO NOT DRIVE OVER WATER-COVERED ROADS. JB
Special weather statement, May 29, 11:04 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1204 AM EDT SUN MAY 30 2004 KYZ026-027-061>063-071-300700- BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-OHIO KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...LEITCHFIELD 1104 PM CDT SAT MAY 29 2004 AN ARE OF THUNDERSTORMS WILL MOVE FROM BUTLER AND WARREN COUNTIES SLOWLY NORTHEAST INTO GRAYSON, EDMONSON, AND OHIO COUNTIES THROUGH 2 AM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING FROM 1 TO 2 INCHES OF RAIN AS WELL AS GUSTY WINDS AND VIVID CLOUD TO GROUND LIGHTNING. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS AND UNDERPASSES. REMEMBER DO NOT DRIVE OVER WATER-COVERED ROADS. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:32 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 28 min |
| May 30, 2:15 PM CDT | Tornado Warning | LMK | Jefferson | 30 min |
| May 30, 2:27 PM CDT | Tornado Warning | LMK | Logan | 33 min |
| May 30, 2:44 PM CDT | Tornado Warning | LMK | Jefferson | 31 min |
| May 30, 2:57 PM CDT | Tornado Warning | LMK | Oldham | 33 min |
| May 30, 3:07 PM CDT | Tornado Warning | LMK | Ohio | 38 min |
| May 30, 3:28 PM CDT | Tornado Warning | LMK | Henry, Oldham | 47 min |
| May 30, 3:30 PM CDT | Tornado Warning | LMK | Garrard, Madison | 60 min |
| May 30, 3:37 PM CDT | Tornado Warning | LMK | Anderson | 23 min |
| May 30, 3:44 PM CDT | Tornado Warning | LMK | Jefferson | 46 min |
| May 30, 3:52 PM CDT | Tornado Warning | LMK | Woodford | 38 min |
| May 30, 3:52 PM CDT | Tornado Warning | LMK | Jefferson | 43 min |
| May 30, 3:56 PM CDT | Tornado Warning | LMK | Shelby | 39 min |
| May 30, 4:00 PM CDT | Tornado Warning | LMK | Fayette, Jessamine | 60 min |
| May 30, 4:16 PM CDT | Tornado Warning | LMK | Henry, Oldham | 44 min |
| May 30, 4:22 PM CDT | Flash Flood Warning | LMK | Henry, Oldham | 113 min |
| May 30, 4:35 PM CDT | Tornado Warning | LMK | Shelby, Spencer | 40 min |
| May 30, 4:42 PM CDT | Tornado Warning | LMK | Franklin | 48 min |
| May 30, 4:47 PM CDT | Flash Flood Warning | LMK | Madison | 28 min |
| May 30, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 24 min |
| May 30, 5:18 PM CDT | Flash Flood Warning | LMK | Woodford | 3 hr |
| May 30, 5:18 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 27 min |
| May 30, 5:30 PM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| May 30, 5:30 PM CDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| May 30, 5:30 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 30 min |
| May 30, 6:07 PM CDT | Flash Flood Warning | LMK | Scott | 3 hr |
| May 30, 6:07 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 38 min |
| May 30, 6:30 PM CDT | Flash Flood Warning | LMK | Clark | 3 hr |
| May 30, 6:49 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 51 min |
| May 30, 6:49 PM CDT | Tornado Warning | LMK | Garrard | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.